Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Computer use in continued fraction expansions


Author: Evelyn Frank
Journal: Math. Comp. 23 (1969), 429-435
MathSciNet review: 0245509
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: In this study, the use of computers is demonstrated for the rapid expansion of a general regular continued fraction with rational elements for $ \surd C + L$, where $ C$ and $ L$ are rational numbers, $ C$ positive. Formulas for the expansion are derived. Conditions for the periodicity are considered. A Fortran program for the algorithms is given, as well as sample continued fraction expansions. Up to the present, practically all studies have been concerned with continued fractions with partial numerators $ \pm 1$ and partial denominators positive integers, due to difficulties in calculation. But now the use of computers makes possible the study of a much greater variety of continued fraction expansions.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-69-99645-8
PII: S 0025-5718(69)99645-8
Article copyright: © Copyright 1969 American Mathematical Society